Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 144, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2014, 2:59 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2014, 2:59 PM MST (21:59 UTC)
- Expired
- Sep 7, 2014, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 40 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037 WGUS55 KVEF 072159 FFWVEF AZC015-080100- /O.NEW.KVEF.FF.W.0144.140907T2159Z-140908T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM MST SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 600 PM MST * AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER WEST CENTRAL MOHAVE COUNTY...OR 29 MILES NORTHEAST OF SEARCHLIGHT. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. A GAS STATION IN THE AREA REPORTED 4 TO 5 INCHES OF WATER FLOWING ACROSS PORTIONS OF HIGHWAY 93. WITH ADDITIONAL RAINFALL AND RUNOFF THE WATER LEVELS IN AREAS FLOODED WILL CONTINUE TO RISE. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 93 BETWEEN MILE MARKERS 23 AND 41. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3574 11454 3580 11450 3553 11432 3551 11437 $$ STACHELSKI
2 follow-up statements
652 WGUS75 KVEF 072300 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 400 PM MST SUN SEP 7 2014 AZC015-080100- /O.CON.KVEF.FF.W.0144.000000T0000Z-140908T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 400 PM MST SUN SEP 7 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 357 PM MST...A GAS STATION IN THE AREA REPORTED 4 TO 5 INCHES OF WATER FLOWING ACROSS PORTIONS OF HIGHWAY 93. WITH ADDITIONAL RAINFALL AND RUNOFF THE WATER LEVELS IN AREAS FLOODED WILL CONTINUE TO RISE. THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY RAINFALL IN THIS AREA. LOCATIONS IMPACTED INCLUDE... HIGHWAY 93 BETWEEN MILE MARKERS 23 AND 41. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3574 11454 3580 11450 3553 11432 3551 11437 $$ STACHELSKI
955 WGUS75 KVEF 080055 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 555 PM MST SUN SEP 7 2014 AZC015-080104- /O.EXP.KVEF.FF.W.0144.000000T0000Z-140908T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 555 PM MST SUN SEP 7 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST FOR WEST CENTRAL MOHAVE COUNTY... THE THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED OUT OF THE AREA AND THE THREAT OF IMMEDIATE FLASH FLOODING HAS ENDED. LAT...LON 3574 11454 3580 11450 3553 11432 3551 11437 $$ STUMPF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:26 AM MST, 8 hours 33 minutes earlier.
Area forecast discussion, Sep 7, 6:26 AM MST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 626 AM PDT SUN SEP 7 2014 .SYNOPSIS...MOISTURE FROM THE REMNANTS OF HURRICANE NORBERT WILL BRING A THREAT OF HEAVY RAIN AND FLASH FLOODING TO AREAS SOUTH OF INTERSTATE 15 TODAY...MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON MONDAY...AND AREAS MAINLY EAST OF LAS VEGAS ON TUESDAY. DRIER AIR PUSHING IN ON WEDNESDAY WILL LIMIT THUNDERSTORM CHANCES TO MOHAVE COUNTY. && .UPDATE...CLOUDS WERE FILLING IN OVER MUCH OF MOHAVE COUNTY ALONG WITH EASTERN CLARK AND LINCOLN THIS MORNING...WITH SPOTTY SHOWERS AND THUNDERSTORMS BREAKING OUT. UPDATED TO RAISE POPS AND SKY COVER IN THIS AREA THROUGH THE MORNING HOURS. && .PREV DISCUSSION... 213 AM PDT SUN SEP 7 2014 .SHORT TERM...THROUGH MONDAY NIGHT...NORBERT...STILL BARELY A HURRICANE...WAS WEAKENING SOUTHWEST OF THE BAJA SPUR THIS MORNING. MAIN CONCERN FOR THE SHORT TERM IS TIMING OF HEAVY PRECIP AND FLASH FLOOD THREAT. LOOKS LIKE THE GREATEST THREAT TODAY SHOULD BE SOUTH OF A LINE FROM COLORADO CITY TO MESQUITE TO LAS VEGAS TO TRONA. WILL NOT MESS WITH FLASH FLOOD WATCH AREAS OR TIMES...BUT WILL EMPHASIZE THE TIMING ISSUES IN THE TEXT AND ALSO IN A GRAPHIC. FOR MONDAY...THE HIGH RESOLUTION MODELS ARE TARGETING AREAS EAST OF A LINE FROM THE MORONGO BASIN TO RACHEL. THERE IS A BRIEF WINDOW OF OPPORTUNITY FOR DEATH VALLEY MONDAY MORNING AS WELL...SO WILL KEEP THE WATCH IN PLACE FOR NOW. BY MONDAY NIGHT A TROUGH IN THE WESTERLIES WILL BE PUSHING INTO NEVADA WITH THE PROMISE OF DRIER AIR BEHIND IT. .LONG TERM...TUESDAY THROUGH SATURDAY....JUST MINOR TWEAKS FOR THE LONG TERM PERIOD THIS MORNING. THERE ARE STILL A FEW SIGNIFICANT INTER-MODEL DIFFERENCES IN HOW QUICKLY THINGS DRY OUT TUESDAY. THE GFS HAS CONSISTENTLY BEEN THE WETTEST...DRAGGING THE REMNANT MOISTURE CORE FROM HURRICANE NORBERT ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA. MEANWHILE THE SREF IS ON THE OPPOSITE END OF THE SPECTRUM DRYING OUT MOST AREAS WEST OF THE COLORADO RIVER VALLEY BY 18Z TUESDAY. THE NAM AND ECMWF ARE IN DECENT AGREEMENT WITH EACH OTHER AND LIE SOMEWHERE IN THE MIDDLE. THIS NAM/ECMWF SOLUTION WAS PRIMARILY USED FOR THE TUESDAY PERIOD. AS FAR AS DYNAMICS ARE CONCERNED...TUESDAY MAY BE THE BEST OF THE 7 DAY FORECAST PERIOD AS A SHORTWAVE AND ASSOCIATED JET PUSH EAST ACROSS THE REGION. IN ADDITION IT'S LIKELY THAT STORMS WILL BE TRIGGERED ALONG THE MOIST-DRY BOUNDARY. THE BEST CHANCES FOR PRECIPITATION WILL BE ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. HOW MUCH THUNDERSTORM ACTIVITY THAT DEVELOPS WILL AGAIN BE STRONGLY TIED TO THE AMOUNT OF CLOUD COVER THROUGH THE MORNING/EARLY AFTERNOON HOURS. IT STILL APPEARS THAT IT MAY BE A GAME TIME DECISION AS TO WHETHER THE FLASH FLOOD WATCH WILL NEED TO BE EXTENDED THROUGH TUESDAY. DRIER AIR WILL CONTINUE TO FILTER IN FROM THE WEST SHUTTING DOWN PRECIP CHANCES FROM WEST TO EAST THROUGH THE DAY. WEDNESDAY THROUGH SATURDAY...LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS EASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. THERE HAS BEEN SOME BACK AND FORTH IN GUIDANCE FOR NEXT WEEKEND REGARDING ANOTHER [WEAK] PUSH OF MOISTURE. FOR THE MOMENT HAVE LEFT THE FORECAST DRY AND WILL CONTINUE TO MONITOR. .AVIATION...FOR MCCARRAN...THERE WILL BE A CHANCE OF A THUNDERSTORM NEAR THE TERMINAL THIS AFTERNOON AND EVENING...WITH GREATER CHANCES IN THE PEACH SPRINGS AND DAGGETT CORRIDORS. MONDAY COULD BE A DIFFICULT DAY WITH GREATER THUNDERSTORM CHANCES AT THE TERMINAL AND HIGH CHANCES IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE VERY HEAVY RAIN AND VERY LOW CEILINGS. DRIER AIR WILL BEGIN TO PUSH IN FROM THE WEST ON TUESDAY WITH DRY WEATHER EXPECTED FOR MOST OF THE AREA ON WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE INCREASING MAINLY IN AREAS SOUTH OF INTERSTATE 15 TODAY...AND OVER MUCH OF THE REGION ON MONDAY. VERY HEAVY RAIN AND VERY LOW CEILINGS WILL BE THE MAIN THREATS. DRIER AIR WILL BEGIN TO PUSH IN FROM THE WEST ON TUESDAY WITH THUNDERSTORM CHANCES LIMITED TO MOHAVE COUNTY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR MOHAVE COUNTY TODAY...AND IS MORE LIKELY FOR MOHAVE...CLARK AND SAN BERNARDINO COUNTIES ON MONDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 7, 12:20 PM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 7 N I-40 AT FORT ROCK 35.29N 113.37W
09/07/2014 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
NICKEL SIZED HAIL AND GUSTY WINDS REPORTED
&&
COUTLERLocal storm report, Sep 7, 12:30 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 4 SSW SUMMERLIN 36.16N 115.34W
09/07/2014 E0.88 INCH CLARK NV PUBLIC
REPORT OF NICKEL SIZE HAIL NEAR CHARLESTON ROAD AND 215
IN THE SUMMERLIN AREA.
&&
CSTUMPFLocal storm report, Sep 7, 1:01 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
101 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 NE DOLAN SPRINGS 35.64N 114.22W
09/07/2014 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL FALLING NEAR DOLAN
SPRINGS
&&
CSTUMPFLocal storm report, Sep 7, 1:59 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD 2 SSE SUMMERLIN SOUTH 36.12N 115.30W
09/07/2014 CLARK NV PUBLIC
REPORT OF 6 TO 12 INCHES OF STANDING WATER AT THE OFF
RAMP OF 215 TO FLAMINGO ROAD. 1 VEHICLE IS STUCK IN
WATER.
&&
CSTUMPFLocal storm report, Sep 7, 2:14 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD N KELSO 35.01N 115.65W
09/07/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING ALONG KELSO CIMA ROAD NEAR
THE JUNCTION OF KELSO DEPO.
&&
CSTUMPFLocal storm report, Sep 7, 2:42 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD S TEMPLE BAR 36.03N 114.32W
09/07/2014 MOHAVE AZ PARK/FOREST SRVC
LAKE MEAD DISPATCH REPORTS THE TEMPLE BAR ACCESS ROAD IS
WASHED OUT FROM MILE MARKER 26 ONWARD.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:03 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 7, 11:27 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Sep 7, 1:03 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Sep 7, 3:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 7, 4:44 PM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.